MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS
Model Number RFX072-115-08MP
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the navien was returned within a shipping box and a plastic bio-pouch.¿ visual inspection/damage location details: no damage was found with the navien catheter hub.The navien catheter¿s body was found to be broken at ~104.5cm from proximal end of hub.The navien distal tip was found to be damaged.¿ testing/analysis: the navien catheter total length was measured to be ~122.6cm and the usable length was measured to be ~116.2cm, which is within specification.A 0.05¿ mandrel was used to test on the navien catheter, and resistance was observed at the kinked/damaged section of the catheter.The navien was then flushed, and no material was found to be occluding the catheter.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿catheter kink/damage¿ and ¿catheter resistance¿ were confirmed as kink/damage and resistance were observed along the damaged area of the navien catheter.In addition, catheter separation/break and marker band damage were also confirmed as separation occurred at the kinked area and crush/flatten damage was observed at the distal tip.Catheter kink/damage can be caused by patient vessel tortuosity, delivery system removed aggressively, catheter entrapment, advancing and retrieving intraluminal device against resistance.Catheter resistance can be caused by patient vessel tortuosity, incompatible devices, material occludes catheter, guidewire damage, lack of continuous saline flush during delivery, or lack of hydration prior to use.Catheter separation/break can be caused by advancing and retrieving intraluminal device against resistance, vasospasm, patient vessel tortuosity, entrapment in vessel, or excessive force.Marker band damage can be caused by patient vessel tortuosity, advancing and retrieving intraluminal device against resistance, vessel calcification or stenosis.Information regarding if continuous saline flush was maintained, catheter entrapment occurred, excessive force was used, vasospasm occurred, calcification or stenosis was present, or if there was advancement or retrieval of an intraluminal device against resistance was not reported, potentially ruling out these causes.Flushing was performed and there was no material occluding the catheter which can also be ruled out the potential cause.In addition, the make/model of the microcatheter was not reported.Therefore, an analysis could not be performed, and any contributing factors (including incompatible devices) could not be assessed.In the event, it is also possible that the patient¿s moderate vessel tortuosity may have contributed to the reported event.However, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that after puncturing and placing the sheath, the surgeon exchanged the support catheter and removed the radial sheath.He then used the super-smooth guide wire to guide the navien support catheter directly to the c3 segment of the internal carotid artery.After the stent microcatheter was in place, he placed the echelon microcatheter and found that the intermediate catheter could not be delivered.The guidewire was then withdrawn and the echelon microcatheter delivery was attempted, but delivery was still unsuccessful.After all systems were withdrawn, it was discovered that the middle section of the terminal catheter was severely kinked.The surgeon then attempted transradial treatment using a high-performance long sheath but was unsuccessful, and the femoral artery was re-punctured for treatment.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The catheter was kinked in the middle.The patient is alive with no injury.The patient was undergoing surgery for transradial artery aneurysm embolization treatment.The access vessel was after radial artery, femoral artery.It was noted the patient's vessel tortuosity was moderate.Additional information was received reporting that the lesion characteristics were posterior communicating artery location, other unknown.No patient symptoms or further complications were reported as a result of this event.The cause of the resistance and damage was not determined.The report that "the surgeon then attempted transradial treatment using a high-performance long sheath but was unsuccessful, and the femoral artery was re-punctured for treatment" was stated to have nothing to do with medtronic device and was a remedial measure after the complete withdrawal of medtronic device.Both the femoral and radial arteries had been prepped for the procedure.It was clarified that the navien had the kink.Ancillary devices include a terumo radial sheath.

Brand Name
SUPPORT GUIDECATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23773419
Report Number2029214-2025-02602
Device Sequence Number9584260
Product Code DQY
UDI-Device Identifier00847536017924
UDI-Public(01)00847536017924(17)260725(10)B764691
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2026
Device Model NumberRFX072-115-08MP
Device Catalogue NumberRFX072-115-08MP
Device Lot NumberB764691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Initial Report FDA Received Date12/10/2025
Date Device Manufactured07/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale